MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM TIBIA T2 ALPHA? TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TARGETING ARM TIBIA T2 ALPHA? TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23534107
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "surgeon was impacting nail and a piece of the knob on the targeting arm broke".Procedure was completed successfully with no adverse consequences or surgical delay reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: section d4 (lot# & serial#).The reported event could be confirmed, since the device was returned and matched the reported failure mode.Visual inspection: the grey knob was damaged and fully broken out.Detailed inspection of the breakage surfaces revealed a brittle fracture.During manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.Incoming inspection and the device history record of the reported tibia target device revealed no manufacturing discrepancies.Further investigation determined that the crack was caused by a manufacturing agent used by a contract manufacturer.This is being investigated as a nonconformity.

Brand Name
TARGETING ARM TIBIA T2 ALPHA? TIBIA
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8664432
Report Number0009610622-2019-00468
Device Sequence Number1941334
Product Code HSB
UDI-Device Identifier07613327357080
UDI-Public07613327357080
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180436
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23534107
Device Lot NumberKME912402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1